Thunderstorm Wind, Sumter
- When
- August 6, 12:50 AM EST
- Where
- Sumter County, Sumter
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.917, -80.350
Sheriff reported trees down on Loring Mill Road.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Aug 5, 10:01 PM EST, 2 hours 49 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE COLUMBIA SC 1101 PM EDT THU AUG 5 2004 .UPDATE... OBS INDICATE COLD FRONT STILL NORTH OF THE CWA STRETCHING FROM JUST E OF RAH SOUTHWEST TO NEAR CLT INTO THE MTS/UPSTATE OF SC. 88D SHOWS AREAS OF SHRA/TSRA AHEAD OF COLD FRONT FROM ERN NC INTO THE UPSTATE OF SC. ADDITIONAL ACTIVITY FROM THE MIDLANDS TO THE PEE DEE. NEEDED TO UPDATE CURRENT ZONE FORECAST FOR SHRA/TSRA CONTINUING AFTER MIDNIGHT. MODELS INDICATE FRONT AND COOLER AIR WILL SLOWLY MOVE SOUTHWARD OVERNIGHT. THICKNESS PACKING APPEARS TO FINALLY PUSH SOUTH AND EAST OF THE CWA AROUND 06-09Z. THINK PCPN WILL HAVE MOVED EAST OF THE AREA BY THEN. OTHERWISE FORECAST ON TRACK FOR A PLEASANT FRIDAY AS HIGH PRESSURE BUILDS ACROSS THE AREA. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 77/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 427 AM EDT THU AUG 5 2004 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-061000- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 427 AM EDT THU AUG 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE... THE COMBINATION OF HIGH TEMPERATURES AND MODERATE RELATIVE HUMIDITY WILL RESULT IN AFTERNOON HEAT INDEX VALUES OF 100 TO 105 DEGREES. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE LATE THIS AFTERNOON INTO EARLY THIS EVENING AHEAD OF A COLD FRONT. THE MAIN THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LCV
The Columbia radar (KCAE), 71 km away, was scanning. The volume nearest the first event began at 05:48 UTC.
1 thunderstorm wind. Local standard time, as filed.
Sheriff reported trees down on Loring Mill Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2004Every state in 2004This day in weather historyWarnings in South Carolina, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415738.